Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 25, 2018, 5:30 AM CST for Bandera County, Medina County, Texas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 25, 2018, 5:30 AM CST (11:30 UTC)
- Expired
- Feb 25, 2018, 6:15 AM CST
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bandera County, TX, Medina County, TX
The radar
The Laughlin AFB radar (KDFX), 100 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 5:45 AM CST | HAIL 1.75 | 6 Sw Hill Country State, TX | COCORAHS VOLUNTEER REPORTED GOLF BALL SIZED HAIL. |
| Feb 25, 5:50 AM CST | HAIL 0.5 | Tarpley, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 11.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -2.3
The text
As transmitted.
903
WUUS54 KEWX 251130
SVREWX
TXC019-325-251215-
/O.NEW.KEWX.SV.W.0004.180225T1130Z-180225T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
530 AM CST SUN FEB 25 2018
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern Medina County in south central Texas...
Central Bandera County in south central Texas...
* Until 615 AM CST
* At 530 AM CST, a severe thunderstorm was located near D'Hanis, or
10 miles west of Hondo, moving north at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Medina, Hondo, Bandera, Tarpley, D'Hanis, Hill Country State
Natural Area, Bandera Falls, Pipe Creek, Lakehills and Lake Medina
Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2935 9941 2947 9941 2988 9935 2975 9891
2930 9924
TIME...MOT...LOC 1130Z 199DEG 40KT 2941 9931
HAIL...1.00IN
WIND...60MPH
$$
TB32 follow-up statements
768
WWUS54 KEWX 251142
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
542 AM CST SUN FEB 25 2018
TXC019-325-251215-
/O.CON.KEWX.SV.W.0004.000000T0000Z-180225T1215Z/
Medina TX-Bandera TX-
542 AM CST SUN FEB 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CST
FOR NORTHWESTERN MEDINA AND CENTRAL BANDERA COUNTIES...
At 542 AM CST, a severe thunderstorm was located 7 miles southwest of
Hill Country State Natural Area, or 8 miles south of Tarpley, moving
north at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Medina, Bandera, Tarpley, Hill Country State Natural Area and Lake
Medina Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2943 9941 2947 9941 2988 9935 2975 9891
2937 9921
TIME...MOT...LOC 1142Z 199DEG 40KT 2954 9926
HAIL...1.00IN
WIND...60MPH
$$
TB3059
WWUS54 KEWX 251157
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
557 AM CST SUN FEB 25 2018
TXC019-325-251215-
/O.CON.KEWX.SV.W.0004.000000T0000Z-180225T1215Z/
Medina TX-Bandera TX-
557 AM CST SUN FEB 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CST
FOR NORTHWESTERN MEDINA AND CENTRAL BANDERA COUNTIES...
At 557 AM CST, a severe thunderstorm was located near Hill Country
State Natural Area, or near Tarpley, moving north at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Medina, Bandera, Tarpley, Hill Country State Natural Area and Lake
Medina Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2988 9935 2975 9891 2951 9913 2957 9939
TIME...MOT...LOC 1157Z 199DEG 40KT 2970 9920
HAIL...1.00IN
WIND...60MPH
$$
TB3What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 3:24 AM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Feb 25, 3:24 AM CST, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 324 AM CST Sun Feb 25 2018 .SHORT TERM (Today through Monday)... Strong surface based storms across Lavaca, DeWitt and Karnes counties overnight are beginning to wane as the front slips a little further south. Back to the southwest, a mid level shortwave is approaching the region. There should be an expansion in the development of showers through the remainder of the early morning hours across the Winter Garden area then expanding quickly north and east into portions of the Hill Country, I-35 corridor and eastward near and after daybreak. Mid level lapse rates should be sufficient to generate isolated to scattered embedded thunderstorms through the day. Temperatures across the eastern 2/3rds of the eastern half of the CWA will remain cool, in the low 60s under cloud cover, while clearing across the western CWA this afternoon should allow temps to climb into the mid 70s. The disturbance will lift northeast of the area mid afternoon through mid evening and showers and storms will end west to east. Drier air should temporarily work into the region tonight through Monday allowing for warmer high temperatures Monday afternoon across the eastern half of the CWA. && .LONG TERM (Monday Night through Saturday)... Moisture surges back north into the area Monday night into Tuesday morning with a warm front and another mid level shortwave from the southwest. Should see patchy drizzle and fog developing southwest to northeast overnight and into Tuesday morning along with isolated showers. The better rain chances will likely shift northeast of the CWA Tuesday afternoon as the mid level shortwave exits to the northeast. An upper level low will be digging into the desert Southwest Tuesday night and the open and lift northeast on Wednesday and Wednesday night through the Southern Plains. Ahead of it, models continue to key in on a disturbance in the southwest flow aloft generating chances for showers and storms Tuesday night across the western CWA and into the Hill Country, then spreading northeast into portions of the I-35 corridor on Wednesday. Another cold front is advertised Wednesday night. The ECMWF has trended toward the more progressive GFS and Canadian solutions. Low chance PoPs are forecast for late Wednesday afternoon into Wednesday night along and ahead of the front. Better chances will likely remain northeast of the area with the stronger forcing. This front will be a Pacific in nature, bringing slightly cooler and drier conditions to the region for Thursday and Friday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 64 48 70 54 70 / 60 10 0 20 50 Austin Bergstrom Intl Airport 64 44 69 53 71 / 60 10 0 20 50 New Braunfels Muni Airport 63 46 69 54 72 / 60 10 0 30 50 Burnet Muni Airport 63 44 67 51 68 / 40 - 0 20 50 Del Rio Intl Airport 75 47 72 56 75 / - 0 0 20 20 Georgetown Muni Airport 63 43 67 52 68 / 50 10 0 20 50 Hondo Muni Airport 68 44 72 55 73 / 60 0 - 30 50 San Marcos Muni Airport 63 46 69 53 72 / 60 10 0 20 50 La Grange - Fayette Regional 64 50 69 56 73 / 70 20 0 20 50 San Antonio Intl Airport 65 48 70 55 72 / 60 - - 30 50 Stinson Muni Airport 66 49 70 56 74 / 60 - - 30 50 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...TB3 Synoptic/Grids...Runyen
Hazardous weather outlook, Feb 25, 3:47 AM CST, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 347 AM CST Sun Feb 25 2018 TXZ171>173-183>194-202>209-217>225-228-261000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 347 AM CST Sun Feb 25 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Showers and isolated thunderstorms are expected early this morning across the Winter Garden region and then expanding northeast into portions of the Hill Country and along and east of I-35 near and after sunrise. An isolated storm or two could produce small hail. These showers and storms will end west to east during mid afternoon through early evening hours. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Feb 25, 12:11 AM CST, 5 hours 19 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 1211 AM CST SUN FEB 25 2018 TXZ222>224-250645- Karnes TX-De Witt TX-Gonzales TX- 1211 AM CST SUN FEB 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEWITT...NORTHEASTERN KARNES AND SOUTHEASTERN GONZALES COUNTIES UNTIL 1245 AM CST... At 1210 AM CST, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Westhoff, or 8 miles north of Yorktown, moving northeast at 30 mph. Dime size hail will be possible with this storm. Locations impacted include... Cuero, Gillett, Cheapside, Westhoff, Hochheim, Dreyer, Edgar, Gruenau, New Davy, Sample, Hamon and Concrete. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Austin San Antonio. && LAT...LON 2898 9760 2913 9785 2945 9733 2915 9706 TIME...MOT...LOC 0610Z 236DEG 24KT 2910 9753 TB3
Special weather statement, Feb 25, 12:50 AM CST, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1250 AM CST SUN FEB 25 2018
TXZ224-225-250730-
Lavaca TX-De Witt TX-
1250 AM CST SUN FEB 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEWITT AND LAVACA
COUNTIES UNTIL 130 AM CST...
At 1250 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Yoakum, moving northeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cuero, Yoakum, Hallettsville, Ezzell, Sublime, Speaks, Worthing,
Koerth, Edgar, Terryville, Breslau, Mont, Sweet Home, Vsetin, Mount
Olive, Vienna, Wied, Concrete and Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 2927 9665 2901 9716 2922 9737 2963 9688
2959 9684 2958 9684 2958 9682 2933 9656
TIME...MOT...LOC 0650Z 236DEG 49KT 2923 9703
TB3Special weather statement, Feb 25, 1:48 AM CST, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
148 AM CST SUN FEB 25 2018
TXZ220>222-224-250830-
Karnes TX-Atascosa TX-De Witt TX-Wilson TX-
148 AM CST SUN FEB 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DEWITT...NORTHERN
KARNES...EAST CENTRAL ATASCOSA AND WILSON COUNTIES UNTIL 230 AM
CST...
At 148 AM CST, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Poth, moving northeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Floresville, Poth, Stockdale, Kosciusko, Nixon, Falls City, Pandora,
Gillett, Cestohowa, Sutherland Springs, Cotton Patch, New Davy,
Paweleville, Hobson, Ecleto, Helena, Deweesville, McCoy, Pana Maria
and Graytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 2903 9846 2938 9792 2938 9785 2937 9784
2935 9786 2900 9750 2884 9834
TIME...MOT...LOC 0748Z 236DEG 22KT 2895 9826
TB3Special weather statement, Feb 25, 2:31 AM CST, 2 hours 59 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 231 AM CST SUN FEB 25 2018 TXZ222>224-250915- Karnes TX-De Witt TX-Gonzales TX- 231 AM CST SUN FEB 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEWITT... NORTHEASTERN KARNES AND SOUTH CENTRAL GONZALES COUNTIES UNTIL 315 AM CST... At 231 AM CST, Doppler radar was tracking a strong thunderstorm near Gillett, or 12 miles east of Kosciusko, moving northeast at 20 mph. Dime size hail will be possible with this storm. Locations impacted include... Cuero, Gillett, Cheapside, Westhoff, Cotton Patch, Gruenau, New Davy, Sample and Ecleto. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Austin San Antonio. && LAT...LON 2894 9774 2909 9785 2937 9746 2910 9726 TIME...MOT...LOC 0831Z 236DEG 17KT 2906 9773 TB3
Special weather statement, Feb 25, 3:42 AM CST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
342 AM CST SUN FEB 25 2018
TXZ218-219-228-251030-
Frio TX-Dimmit TX-Zavala TX-
342 AM CST SUN FEB 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DIMMIT...
SOUTHEASTERN ZAVALA AND SOUTHWESTERN FRIO COUNTIES UNTIL 430 AM
CST...
At 342 AM CST, Doppler radar was tracking a strong thunderstorm near
Carrizo Hill, or near Carrizo Springs, moving northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Big Wells, Divot, Loma Vista, Brundage and Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 2864 9979 2902 9937 2871 9912 2864 9930
2864 9939 2860 9940 2849 9968
TIME...MOT...LOC 0942Z 236DEG 21KT 2854 9975
TB3Special weather statement, Feb 25, 4:55 AM CST, 35 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 455 AM CST SUN FEB 25 2018 TXZ203-204-218-219-251145- Frio TX-Uvalde TX-Medina TX-Zavala TX- 455 AM CST SUN FEB 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MEDINA... SOUTHEASTERN UVALDE...NORTHEASTERN ZAVALA AND NORTHWESTERN FRIO COUNTIES UNTIL 545 AM CST... At 455 AM CST, Doppler radar was tracking a strong thunderstorm 12 miles northwest of Frio Town, or 15 miles northeast of Batesville, moving north at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hondo, Sabinal and D'Hanis. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Austin San Antonio. && LAT...LON 2895 9937 2900 9957 2953 9954 2943 9911 TIME...MOT...LOC 1055Z 195DEG 35KT 2913 9947 TB3
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:21 PM CST | Special Weather Statement | EWX | Burnet | 39 min |
| Feb 25, 12:11 AM CST | Special Weather Statement | EWX | DeWitt | 34 min |
| Feb 25, 12:50 AM CST | Special Weather Statement | EWX | Lavaca | 40 min |
| Feb 25, 1:48 AM CST | Special Weather Statement | EWX | Wilson | 42 min |
| Feb 25, 2:31 AM CST | Special Weather Statement | EWX | DeWitt | 44 min |
| Feb 25, 3:42 AM CST | Special Weather Statement | EWX | Zavala | 48 min |
| Feb 25, 4:30 AM CST | Severe Thunderstorm Warning | EWX | Frio, Zavala | 30 min |
| Feb 25, 4:43 AM CST | Severe Thunderstorm Warning | EWX | Frio | 47 min |
| Feb 25, 4:55 AM CST | Special Weather Statement | EWX | Medina | 50 min |
| Feb 25, 5:04 AM CST | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 41 min |
| Feb 25, 5:41 AM CST | Severe Thunderstorm Warning | EWX | Atascosa | 49 min |
| Feb 25, 6:10 AM CST | Severe Thunderstorm Warning | EWX | Atascosa, Karnes, Wilson | 50 min |
| Feb 25, 6:13 AM CST | Special Weather Statement | EWX | Bandera | 47 min |
| Feb 25, 6:35 AM CST | Special Weather Statement | EWX | Caldwell | 40 min |
| Feb 25, 6:43 AM CST | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes, Wilson | 32 min |
| Feb 25, 6:55 AM CST | Special Weather Statement | EWX | Llano | 50 min |
| Feb 25, 7:07 AM CST | Special Weather Statement | EWX | DeWitt | 23 min |
| Feb 25, 11:11 AM CST | Special Weather Statement | EWX | Williamson | 34 min |
| Feb 25, 11:44 AM CST | Special Weather Statement | EWX | Guadalupe | 31 min |
| Feb 25, 11:54 AM CST | Special Weather Statement | EWX | Williamson | 36 min |
| Feb 25, 12:13 PM CST | Special Weather Statement | EWX | Caldwell | 32 min |
| Feb 25, 12:49 PM CST | Special Weather Statement | EWX | Bastrop | 41 min |
| Feb 25, 12:50 PM CST | Special Weather Statement | EWX | Karnes | 40 min |
| Feb 25, 1:31 PM CST | Special Weather Statement | EWX | Fayette | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.